|Bacrtim and CD 4 count.
Sep 2, 2011
I have been diagnosed Positive in Feb this year. Started immediately on Atripla and is now about 6/7 months on it. My counts were as follow: 2/2/2011 VL 10000000, CD4 - 422. 7/4/2011 VL 2088, CD 4 - 225. 5/5/2011 VL 199,CD 4 -181, I then started on Bactrim twice daily. I did another check last week and got the results today. VL 20, CD4- 242. Should I be concerned that my CD 4 is not rising at a fast enough phase? I have not been exercising the past month like I use to and got distracted with my diet on "the sweet things in life"... is this the reason the CD 4 is going up so slow or is it just me being impatient.....
Looking forward to hearing back from you doc.
Thanks n mil!
| Response from Dr. Frascino
The CD4 response (immune reconstitution) lags behind the viral load response. Your HIV plasma viral load has been steadily decreasing and now is at a very low level. Your CD4 count has just begun to increase. Exactly how much immune reconstitution (rise in CD4/CD4%) you will experience, no one knows. Your initial very high viral load of 10,000,000 indicated the virus was extremely active. This sky-high viral load accounts for your plummeting CD4 count. Now that the viral load has reached nearly undetectable levels, we can hope your CD4 count will continue its upward trajectory.
The Bactrim was added to your regimen as prophylaxis against an opportunistic infection called pneumocystis carinii pneumonia (PCP). If your CD4 counts stay above 200 (and CD4% above 14%) for three months, your primary PCP prophylaxis can be safely discontinued.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ache In Testicles After Open Mouth Kissing Worried I Have HIV
- Aching After Sensual Massage Worried I Have HIV
- Anal Warts After Touching Open Wound Worried I Have HIV
- Chills After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Cold Feet After Getting Scratched Worried I Have HIV
- Ear Infection After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.